JournalspmVol. 67 / No. 4DOI 10.4171/pm/1877

An extension of Minkowski’s theorem to simply connected 2-step nilpotent groups

  • Martin Moskowitz

    The CUNY Graduate Center, New York, USA
An extension of Minkowski’s theorem to simply connected 2-step nilpotent groups cover

You need to subscribe to download the article.

Abstract

This note extends the classical theorem of Minkowski on lattice points and convex bodies in ℝn to 2-step simply connected nilpotent Lie groups with a ℚ-structure. This includes all groups of Heisenberg type. More generally (and more naturally), it works for any simply connected nilpotent Lie group with a ℚ-structure whose Lie algebra admits a grading of length 2. Here a new invariant associated with the grading occurs which we call the degree. It explains why some directions are more equal than others.